Ash Abebe
Department of Mathematics and Statistics
Professor and Chair

Research Areas: Statistics

Office: 221 Parker Hall

Lab: 208A Extension Hall

Address: 221 Parker Hall
Auburn, AL 36849-5319

Phone: (334) 844-6567



Ph.D, Western Michigan University
B.Sc, Addis Ababa University, Ethiopia

Professional Employment
Associate Professor, Department of Mathematics and Statistics, Auburn University
2007 - present
Assistant Professor, Department of Mathematics and Statistics, Auburn University
2002 - 2007
Post-doctoral Fellow, Department of Statistics, Stanford University
2002 - 2003

Honors and Awards
Dean's Outstanding Outreach Award, College of Sciences and Mathematics, Auburn University
Graduate Faculty Mentorship Award, Auburn University

Professional Activities
Editorial Board: International Journal of African Development, 2011 - present
NSF Panelist
Reviewer: Mathematical Reviews
Masamu Program Steering Committee, 2011-present

Research and Teaching Interests

Nonparametric statistics, Discriminant analysis, order restricted and simultaneous interference, statistical computation, functional analysis.

Selected Publications

  1. Abebe, A., Bindele, H. F., Otlaadisa, M., Makubate, B. (2020). Robust Estimation of Single-Index Models with Responses Missing at Random. Statistical Papers. (in press)
  2. Abebe,A., Correia,H.E., Dobson,F.S. (2019). Estimating a key parameter of mammalian mating systems: the chance of siring success for a mated male. BioEssays. 41(12), 1900016.
  3. Bindele, H. F., Abebe, A. and Meyer, K. N. (2018), General Rank Regression for Single Index Models. Annals of the Institute of Statistical Mathematics, 70: 1115 - 1146
  4. Dobson, F. S., Abebe, A., Correia, H. E., Kasumo, C., Zinner, B. (2018). Multiple paternity and number of offsprings in mammals. Proceedings of the Royal Society B, 285, 20182042.
  5. Bindele, H. F. and Abebe, A. (2015), Semi-parametric Rank Regression with Missing Responses. Journal of Multivariate Analysis, 142, 117-132. 
  6. Nguelifack, B. M., Kwessi, E. and Abebe, A. (2015), Generalized Signed-Rank Estimation for Nonlinear Models with Multidimensional Indices. Journal of Nonparametric Statistics,27, 2, 215-228. 
  7. Miakonkana, G. and Abebe, A. (2014). Iterative Rank Estimation for Generalized Linear Models. Journal of Statistical Planning and Inference, 151/152, 60-72.
  8. Abebe, A. and McKean, J. W. (2013), Weighted Wilcoxon Estimators in Nonlinear Regression. Australian & New Zealand Journal of Statistics, 55, 401-420.
  9. Kwessi, E. , De Souza, G. , Abebe, A.  and Aulaskari, R. (2013). Characterization of Lacunary Functions in Weighted Bergman-Besov-Lipschitz Spaces. Complex Variables and Elliptic Equations, 58, 2, 157-162. 

Last updated: 09/21/2022